Alert archive / Louisiana / Freeze Warnings in 2007

Freeze Warning 2, NWS Lake Charles, LA

April 7, 2007Hardin County, Tyler County, Texas; 7 parishes in Louisiana

NWS Lake Charles, LA issued this freeze warning at Apr 7, 2007, 9:34 PM CDT for Hardin County, Tyler County, Texas; 7 parishes in Louisiana. It took effect at Apr 8, 2007, 2:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 9:34 PM CDT (02:34 UTC)
In effect from
Apr 8, 2007, 2:00 AM CDT
Expired
Apr 8, 2007, 4:51 AM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLCH 080234
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 PM CDT SAT APR 7 2007

...LIGHT FREEZE POSSIBLE LATER TONIGHT IN NORTHERN AREAS...

.A UNUSUALLY COLD AND DRY CANADIAN AIRMASS HAS SPREAD ACROSS
SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. WIDESPREAD PRECIPITATION
FALLING INTO THE DRY AIR NEAR THE SURFACE HAS ALLOWED TEMPERATURES
TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS INTERIOR
SOUTHEAST TEXAS AND CENTRAL LOUISIANA. TEMPERATURES WILL LIKELY
FALL A FEW MORE DEGREES OVERNIGHT...WITH SOME LOCATIONS FALLING TO
NEAR OR SLIGHTLY BELOW THE FREEZING MARK.

LAZ027>033-TXZ180>182-201-081300-
/O.NEW.KLCH.FZ.W.0002.070408T0700Z-070408T1300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
934 PM CDT SAT APR 7 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. 

AN UNUSUALLY COLD CANADIAN AIRMASS FOR THIS TIME OF YEAR HAS
SETTLED INTO SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. TEMPERATURES
IN SOME AREAS WILL FALL TO NEAR OR JUST BELOW THE FREEZING MARK
OVERNIGHT INTO EARLY SUNDAY MORNING. THE AREAS MOST LIKELY TO
EXPERIENCE ANY FREEZING TEMPERATURES WILL BE ALONG AND NORTH OF A
LINE FROM KOUNTZE TO OAKDALE TO BIG CANE. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.  

$$

SHAMBURGER
1 follow-up statement
000 
WWUS74 KLCH 080951
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
451 AM CDT SUN APR 8 2007

...FREEZE WARNING IS CANCELLED...

.TEMPERATURES ACROSS THE AREA ARE EXPECTED TO REMAIN ABOVE
FREEZING THIS MORNING.

LAZ027>033-TXZ180>182-201-081100-
/O.CAN.KLCH.FZ.W.0002.000000T0000Z-070408T1300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-JASPER-NEWTON-HARDIN-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE...
JASPER...NEWTON...LUMBERTON
451 AM CDT SUN APR 8 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING. 

PERSISTENT CLOUD COVER HAS PREVENTED TEMPERATURES FROM FALLING
MUCH DURING THE OVERNIGHT HOURS. TEMPERATURES THE NEXT FEW HOURS
ARE EXPECTED TO REMAIN GENERALLY IN THE MID TO UPPER 30S...THUS A
FREEZE IS NO LONGER EXPECTED.

$$

13

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 5:50 PM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Apr 7, 5:50 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 PM CDT SAT APR 7 2007

.UPDATE...

UNPRECEDENTED APRIL WINTER PRECIPITATION EVENT CONTINUES ACROSS
THE AREA WITH NUMEROUS REPORTS OF LIGHT SLEET AND LIGHT SNOW MIXED
WITH THE RAIN. MOST RECENT REPORT WAS LIGHT SNOW OCCURRING AROUND
ALEXANDRIA. THIS WINTRY PRECIP SHOWING UP WELL AS STRONG BRIGHT
BANDING VIA REGIONAL RADARS. NO ACCUMULATION HAS BEEN REPORTED
WITH SURFACE TEMPERATURES STILL WELL ABOVE FREEZING AND WARM
GROUND TEMPS.

ALTHOUGH LOW LEVELS WILL SLOWLY SATURATE OVERNIGHT...FORECAST
SOUNDINGS CONTINUE TO INDICATE POTENTIAL FOR SOME SLEET AND
POSSIBLY SNOW IN THE NORTHERN ZONES. HAVE BUMPED UP PRECIP CHANCES
TO LIKELY NORTH AND CATEGORICAL SOUTH FOR TONIGHT...AND HAVE ADDED
LIGHT SNOW TO THE MIX IN NORTHERN AREAS. AGAIN...DUE TO VERY WARM
GROUND TEMPERATURES...NO SLEET OR SNOW ACCUMULATION IS EXPECTED.

&&

SHAMBURGER

.PREV DISCUSSION... /ISSUED 334 PM CDT SAT APR 7 2007/

SYNOPSIS...
A DOME OF HIGH PRESSURE ACROSS THE SASKATCHEWAN RIDGES SOUTH
THROUGH THE NORTHWEST GULF OF MEXICO AND INTO THE BAY OF CAMPECHE.
THIS WEATHER SYSTEM WILL SLOWLY TRANSLATE EAST, REACHING THE WESTERN
NORTH ATLANTIC ON TUESDAY.

A FEW SHORT-WAVES, EMANATING OUT OF THE COLORADO FRONT RANGE, WILL
CONTINUE TO PASS OVER THE WESTERN UPPER GULF COAST STATES.

DISCUSSION...
COLD AIR ADVECTION WILL BE ONGOING. THE TEMPERATURES WILL BE RUNNING
ABOUT 20 DEGREES BELOW NORMAL. EVAPORATIVE COOLING WILL BE LESS OF A
FACTOR TONIGHT INTO SUNDAY, AS THE NEAR-SURFACE LAYER SATURATES.
LIGHT RAIN WILL BE THE PRIMARY PRECIPITATION TYPE LIGHT SLEET IS
POSSIBLE ACROSS PINEY HILLS OF CENTRAL LOUISIANA.

MORE SEASONABLE WEATHER WILL RETURN ON MONDAY.

MARINE...
FRESH NORTHEASTERLY WINDS WILL PERSIST ACROSS THE NORTHWEST GULF
OF MEXICO THROUGH THE WEEKEND. THE MARINE LAYER WILL BE UNSTABLE,
AS A MUCH COLDER AIRMASS SLIDES ACROSS THE WARM GULF SURFACE.
CONSEQUENTLY, WINDS WILL BE GUSTY AT TIMES.

ALSO, TIDES WILL BE RUNNING ABOUT A HALF-FOOT BELOW NORMAL. AN ATYPICAL
EQUATORIAL TIDE WILL BE IN PLACE ONE HIGH TIDE AND ONE LOW TIDE.

AVIATION...
LIGHT TO MODERATE ICING POSSIBLE BETWEEN 2500 FT AND 7000 FT, AS
LIGHT RAIN FALLS THROUGH A NEAR-FREEZING LAYER.

OUTLOOK...
ANOTHER COLD FRONT WILL MOVE ON THROUGH WEDNESDAY EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  37  53  40  65 /  80  40  20  10
KBPT  38  52  41  66 /  80  40  20  10
KAEX  34  54  36  64 /  70  20  20  10
KLFT  36  52  40  66 /  80  40  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&
Hazardous weather outlook, Apr 7, 6:22 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 AM CDT SAT APR 7 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-081130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
622 AM CDT SAT APR 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Special weather statement, Apr 7, 5:30 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
530 PM CDT SAT APR 7 2007

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-080200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
530 PM CDT SAT APR 7 2007

...APRIL SNOW/SLEET SHOWERS BRINGS MAY SNOW FLOWERS?...

REPORTS HAVE BEEN COMING INTO THIS OFFICE OF SLEET AND SNOW SHOWERS
ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THIS AFTERNOON. WE
HAVE HAD REPORTS OF SLEET AS FAR SOUTH AS HACKBERRY LOUISIANA WITH
REPORTS OF SNOW IN TYLER COUNTY TEXAS AND VERNON PARISH IN SOUTHWEST
LOUISIANA.

AN UPPER LEVEL LOW OVER THE GREAT LAKES REGION HAS DRIVEN A CANADIAN
COLD FRONT DEEP INTO THE GULF. A COMBINATION OF GULF AND PACIFIC
MOISTURE IS PRODUCING LIGHT RAIN WHICH IS FALLING THROUGH COLDER AIR
AND FREEZING ENOUGH TO PRODUCE SLEET AND SOME PATCHES OF LIGHT SNOW
IN PLACES...MAINLY THE LAKES REGION IN SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA.

THIS IS THE FIRST KNOWN INSTANCE WHERE FREEZING PRECIPITATION HAS
BEEN REPORTED IN SOUTHEAST TEXAS AND SOUTHERN LOUISIANA...FOR THE
MONTH OF APRIL. CONTINUOUS WEATHER RECORDS HAVE BEEN KEPT IN SOME
LOCATIONS FOR OVER 100 YEARS.

THE WINTER MIX WILL END AFTER SUNRISE TOMORROW MORNING ALTHOUGH
SUNDAY WILL REMAIN COLD. A GRADUAL WARM UP IS EXPECTED ON TUESDAY AS
THE UPPER LEVEL TROF IS REPLACED BY ZONAL FLOW ALOFT. THIS WILL KEEP
THE COLDER TEMPERATURES TO OUR NORTH AND ALLOW FOR TEMPERATURES TO
RECOVER BACK TO SEASONAL NORMALS BY WEDNESDAY.

K. KUYPER
Local storm report, Apr 7, 6:18 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT SAT APR 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SLEET            LUMBERTON               30.26N 94.20W
04/07/2007  E0.00 INCH       HARDIN             TX   PUBLIC

            LIGHT SLEET REPORTED IN LUMBERTON.

0100 PM     SLEET            DEQUINCY                30.45N 93.44W
04/07/2007  E0.00 INCH       CALCASIEU          LA   NWS EMPLOYEE

            LIGHT SLEET REPORTED BY NWS EMPLOYEE IN DEQUINCY. NO
            SLEET ACCUMULATION.

0100 PM     SLEET            HACKBERRY               29.97N 93.43W
04/07/2007  E0.00 INCH       CAMERON            LA   PUBLIC

            LIGHT SLEET MIXED WITH LIGHT RAIN REPORTED.

0120 PM     SLEET            3 SW LAKE CHARLES       30.18N 93.24W
04/07/2007  E0.00 INCH       CALCASIEU          LA   NWS EMPLOYEE

            MODERATE SLEET REPORTED BY NWS EMPLOYEE IN SOUTHWEST LAKE
            CHARLES. NO SLEET ACCUMULATION.

0145 PM     SLEET            LAFAYETTE               30.22N 92.03W
04/07/2007  E0.00 INCH       LAFAYETTE          LA   PUBLIC

            LIGHT SLEET FALLING IN LAFAYETTE.

0230 PM     SNOW             FORT POLK               31.05N 93.21W
04/07/2007  E0.0 INCH        VERNON             LA   OTHER FEDERAL

            LIGHT SNOW FALLING IN LEESVILLE BUT NO ACCUMULATION.
            REPORTED BY FORT POLK.

0450 PM     SLEET            WILDWOOD                30.52N 94.44W
04/07/2007  E0.00 INCH       HARDIN             TX   CO-OP OBSERVER

            LIGHT SLEET AND LIGHT SNOW REPORTED BY COOP OBSERVER IN
            WILDWOOD. NO ACCUMULATION.

0541 PM     SNOW             WOODWORTH               31.15N 92.50W
04/07/2007  E0.0 INCH        RAPIDES            LA   LAW ENFORCEMENT

            LIGHT SNOW REPORTED IN WOODWORTH VIA RAPIDES PARISH 911
            CENTER. NO SNOW ACCUMULATION.

0550 PM     SLEET            HENDERSON               30.31N 91.80W
04/07/2007  E0.00 INCH       ST. MARTIN         LA   PUBLIC

            LIGHT SLEET REPORTED IN HENDERSON.

0600 PM     SNOW             MARKSVILLE              31.13N 92.06W
04/07/2007  E0.0 INCH        AVOYELLES          LA   LAW ENFORCEMENT

            NUMEROUS REPORTS OF LIGHT SNOW THROUGHOUT AVOYELLES
            PARISH. NO SNOW ACCUMULATION.

0614 PM     SLEET            ALEXANDRIA              31.29N 92.46W
04/07/2007  E0.00 INCH       RAPIDES            LA   PUBLIC

            SLEET CURRENTLY FALLING IN ALEXANDRIA.

&&

SHAMBURGER
Local storm report, Apr 7, 6:38 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
638 PM CDT SAT APR 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     SNOW             FORT POLK               31.05N 93.21W
04/07/2007  E0.0 INCH        VERNON             LA   OFFICIAL NWS OBS

            LIGHT SNOW AND SLEET REPORTED BY 2255Z FORT POLK OBS.
            KPOE 072255Z AUTO 36006KT 6SM -SNPL 03/M02

0630 PM     SLEET            OAKDALE                 30.82N 92.66W
04/07/2007  E0.00 INCH       ALLEN              LA   CO-OP OBSERVER

            LIGHT SLEET REPORTED BY COOP OBSERVER IN OAKDALE.

0630 PM     SLEET            MOREAUVILLE             31.03N 91.98W
04/07/2007  E0.00 INCH       AVOYELLES          LA   PUBLIC

            LIGHT SLEET REPORTED IN MOREAUVILLE.

0635 PM     SNOW             NEW LLANO               31.11N 93.28W
04/07/2007  E0.0 INCH        VERNON             LA   PUBLIC

            LIGHT SNOW CURRENTLY FALLING IN NEW LLANO.

&&

SHAMBURGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:15 PM CDTWinter Weather AdvisoryLCHHardin, Tyler11 hr

Nearby

Freeze Warnings in Louisiana, 2007Freeze Warnings in Texas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.